Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 279, NWS North Platte, NE

July 9, 2007Brown County, Keya Paha County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2007, 10:59 PM CDT for Brown County, Keya Paha County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 10:59 PM CDT (03:59 UTC)
Expired
Jul 9, 2007, 11:45 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Brown County, NE, Keya Paha County, NE

The radar

The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 10:32 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 100402
SVRLBF
NEC017-103-100445-
/O.NEW.KLBF.SV.W.0279.070710T0359Z-070710T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPRINGVIEW...

* UNTIL 1145 PM CDT

* AT 1056 PM CDT(956 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTH     
  OF NORTH RIVER TRAIL TO 21 MILES NORTHWEST OF NORTH RIVER TRAIL TO 
  49 MILES WEST OF NORTH RIVER TRAIL...OR ALONG A LINE EXTENDING     
  FROM 15 MILES SOUTHWEST OF WINNER TO 10 MILES NORTHEAST OF         
  VALENTINE TO 23 MILES WEST OF VALENTINE...AND MOVING SOUTHEAST     
  AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH RIVER TRAIL BY 1120 PM CDT...
  BOBCAT STATE WILDLIFE MANAGEMENT AREA AND SPRINGVIEW BY 1130 PM
  CDT...
  THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND BURTON BY 1135 PM
  CDT...
  MILLS BY 1140 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4298 9927 4298 10020 4291 10020 4260 10019
      4270 9977 4281 9928

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 100421
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1120 PM CDT MON JUL 9 2007

NEC017-103-100445-
/O.CON.KLBF.SV.W.0279.000000T0000Z-070710T0445Z/
BROWN NE-KEYA PAHA NE-
1120 PM CDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR KEYA PAHA AND NORTHWESTERN BROWN COUNTIES...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
HIGHWAY 183 MILE MARKER 220 TO HIGHWAY 12 MILE MARKER 30 TO 13 MILES
SOUTHWEST OF HIGHWAY 12 MILE MARKER 30...OR ALONG A LINE EXTENDING
FROM 19 MILES NORTH OF SPRINGVIEW TO 15 MILES WEST OF SPRINGVIEW TO
15 MILES SOUTHEAST OF VALENTINE...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 12 MILE MARKER 40 BY 1125 PM CDT...
  BOBCAT STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 183 MILE MARKER 220
  AND SPRINGVIEW BY 1130 PM CDT...
  BURTON BY 1135 PM CDT...
  THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA BY 1140 PM CDT...
  7 MILES SOUTHWEST OF MILLS AND 7 MILES WEST OF HIGHWAY 137 MILE
  MARKER 20 BY 1145 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT 
TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4298 9927 4298 10020 4291 10020 4260 10019
      4270 9977 4281 9928

$$

JWS
000 
WWUS53 KLBF 100445
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 PM CDT MON JUL 9 2007

NEC017-103-100454-
/O.EXP.KLBF.SV.W.0279.000000T0000Z-070710T0445Z/
BROWN NE-KEYA PAHA NE-
1144 PM CDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR KEYA PAHA AND NORTHWESTERN
BROWN COUNTIES EXPIRES AT 1145 PM CDT...

AT 1144 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE 
STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSED A 
SEVERE WEATHER THREAT.

HOWEVER...HEAVY RAIN AND WIND GUSTS TO 45 MPH WILL STILL BE POSSIBLE 
WITH ANY OF THE STORMS THAT PASS THROUGH THE AREA THROUGH 1 AM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4298 9927 4298 10020 4291 10020 4260 10019
      4270 9977 4281 9928

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:18 PM CDT, 7 hours 41 minutes earlier.

Area forecast discussion, Jul 9, 3:18 PM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT MON JUL 9 2007

.SYNOPSIS...
A WEAK MESOHIGH FROM LAST NIGHTS CONVECTION LINGERS ACROSS WRN
NEBRASKA WITH CLEAR SKIES IN THE NORTHWEST. TEMPS WARMING TO THE MID
AND UPPER 80S. DEWPOINTS A RESPECTABLE MID TO UPPER 50S FROM
NEBRASKA PANHANDLE NORTHWEST INTO NORTHEASTERN WYOMING. UPSTREAM
DISTURBANCE INDICATED ON WATER VAPOR IMAGERY SLIDING INTO NRN
WYOMING AS OF 20Z. SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA.
TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION INITIATING IN WYOMING
WITH STRONGEST STORMS LOCATED NEAR BUFFALO WYOMING.

.SHORT TERM DISCUSSION...
PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS
SOUTHEAST FUELING THUNDERSTORM DEVELOPMENT FROM ERN WY AND BLACK
HILLS REGION INTO ERN PANHANDLE SWRN ZONES. IN THESE AREAS HAVE
INSERTED 30 TO 50 POPS. ADDITIONAL THUNDERSTORMS POSSIBLE ACROSS
REMAINDER OF AREA AS COLD FRONT SWEEPS ACROSS WITH 20 TO 30 POPS.
HEAVILY FAVORED THE NAM SOLUTION FOR POPS AND QPFS AND ALSO A LOOK
AT 15Z SREF REINFORCES NAM SOLUTION. WITH POSSIBILITY OF AN MCS
DEVELOPMENT INTO THE WEST AND SOUTHWEST OVERNIGHT...HEAVY RAINFALL
AGAIN POSSIBLE AS PRECIPITABLE WATER VALES AGAIN 100 TO 125 PERCENT
OF NORMAL. ACTIVITY MAY LINGER IN SWRN NEBRASKA TUESDAY MORNING
BEFORE DISSIPATING.

TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S TUESDAY AND
WEDNESDAY WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
ACROSS THE SOUTH. NORTHWEST FLOW ALOFT TO CONTINUE FOR THURSDAY AS
WELL WITH A SLIGHT CHANCE ACROSS THE WEST.

.LONGER TERM DISCUSSION...FOR FRIDAY THROUGH MONDAY.

AS UPPER TROUGH IN THE EAST RETREATS EASTWARD...UPPER RIDGE WILL
GRADUALLY BUILD BACK INTO THE PLAINS FRIDAY THROUGH MONDAY BRINGING
A GRADUALLY WARMUP EACH DAY. RETAINED SLIGHT CHC FOR THUNDERSTORMS
FAR WEST FRIDAY LATE AFTERNOON AND EVENING...THEN DRY BEYOND. BY
SUNDAY...HIGHS SHOULD RETURN TO THE UPPER 80S AND LOWER 90S REGION
WIDE WITH READINGS LIKELY IN THE 90S MONDAY.

&&

.AVIATION...
A COLD FRONT TO PUSH SOUTHEAST INTO NORTHWEST NEBRASKA AFTER
MIDNIGHT WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS TWEB ROUTE 098
AFTER MIDNIGHT AND 264 BEFORE DAYBREAK TUESDAY. ISOLATED CONVECTION
WILL ALSO BE SEEN NEAR THE FOOTHILLS IMPACTING THE DENVER TERMINAL
THIS EVENING. VFR CONDITIONS WILL BE ENCOUNTERED THROUGH THE EVENING
WITH MVFR CONDITIONS AFTER MIDNIGHT ACROSS NORTHWEST NEBRASKA AS THE
FRONT PUSHES SOUTHEAST AND CLOUDS LOWERING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/TLK
Hazardous weather outlook, Jul 9, 10:22 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT MON JUL 9 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-110330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1022 PM CDT MON JUL 9 2007 /922 PM MDT MON JUL 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL MOVE INTO WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE REMAINDER OF THE NIGHT. THE STRONGEST STORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL...MAINLY ACROSS PORTIONS OF SHERIDAN...CHERRY
AND POSSIBLY KEYA PAHA COUNTIES.

THE STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA OVERNIGHT...BUT ARE EXPECTED TO WEAKEN
SOME DURING THE NIGHT. HOWEVER...SOME STORMS WILL STILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST ON TUESDAY WITH THE
THE FRONT REMAINING IN THE AREA...AND ADDITIONAL UPPER LEVEL
DISTURBANCES. THEN A SLIGHT CHANCE FOR THUNDERSTORMS FOR THE
SOUTHWEST AND PANHANDLE AREAS DAILY THROUGH FRIDAY...AS STORMS
WILL HAVE THE POTENTIAL TO DEVELOP WITH THE HEATING OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:28 PM CDTSevere Thunderstorm WarningLBFCherry47 min
Jul 9, 11:13 PM CDTSevere Thunderstorm WarningLBFSheridan32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.